This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was on Effexor XR .75 mg. My doctor decided to switched me to Zoloft .25mg. He had me start the zoloft right away and had me take 37.5 mg of Effexor XR along with it for one week to ween me off.
The week I was still on both meds I felt great. A week after being completely off the Effexor Xr. I started to have some of the same problems I was having before starting meds. Depression, feeling overwhelmed,Axiety attacks,and being aggressive. It seem to go back in forth though. I would feel great, better than ever. Then I would feel the bad above symtoms (symptoms) again. Like on a rollor coaster. The other thing I have noticed is that I am starving all the time. I have put on 20lbs in less than a month. I have even woken up in the middle of the night and had to grabbed a piece of bread or something because i was just starving. Once night after waking up having to grab something to eat. I actually feel back asleep with food still in my mouth. That is just crazy. My question is when you switch meds like I did. Does the new medicine need time to take its full effect like when you first start them all together? Is this starving feeling I am having and the weight gain a side effect? Thank you!!!
Each medication acts a bit differently, depending on individual sensitivities. Zoloft has this hunger effect in about 25% of people who take it, and you are one of them, so you may want to switch back, unless your weight gain was also on effexor.
It usually takes about 3 weeks for the full therapeutic effect to take hold with a new med like zoloft.
Are you seeing a psychiatrist for this meds. If not, ask for a consultation so you can get stabilized on the right one.
By the way, He switched me from Effexor XR to Zoloft due to the Effexor Xr seeming to contribute to my Anxiety attacks. I am highly sensitive to medicine. When he tried to Add Xanax to help the Anxiety attacks i was having trouble with short term memory loss.
I'm sorry that you are having a difficult time. I was on the lowest dose of Zoloft for two months. I, too, was hungry all the time...with a burning pain in my stomach that only went away when I ate something. I gained weight even though I work out at the gym 5 days a week. I had to stop it because of that uncomfortable gnawing hunger that lasted all day long.
Check with your doctor and I'm sure he can suggest something else for you.
Glad to hear that someone else has had that problem. It is just not me. It is crazy. I work out 5x a week as well. I even picked up another day. I have tried drinking lots of water, eating smaller meals more often and chewing gum. I still just feel so hungry I can't stand it. I don't know what else to do. I will definitely talk to my doctor about it. Thanks!
I was on paxil for 2 years,gained 20 pounds, always tired. My doc switched me to zoloft. Gained 5 pounds first month, 10 pounds second month,20 pounds third month. Still dead tired all the time. My daughter was on Zoloft, she lost weight and said she had more energy. It took me this long to realize it was the darn paxil and zoloft, making me gain weight. Oh yeah, I should mention the day I started zoloft I also started a diet. I was shocked to read about so many people with weight gain and a huge list of other side affects that I was also experiencing. I started tapering a few weeks ago from 100 mg of zoloft.Yesterday was my first day without any.I have been very tired, yet I am up every other hour at night.I was having extremely vivid disturbing dreams,this lasted about a week. Now, they are not so intense. From what I have read, I'm a lucky one, and my withdrawls could be a lot worse. Hopefully I am not speaking to soon. I am extremely anxious to see if I can loose the 55 pounds I packed on. When I was on the paxil and zoloft, I didnt crave healthy foods. I could have lived off bluebell icecream, if I would had let myself, and I too was always hungry. Also the last 30 pounds I put on went to my stomach. This was something I never had to deal with before, 4 years ago I had a six pack, if you saw me now youd say no way.
I look like a cow. Its a darn shame doctors don't know,and really dont care to know about the meds they so freely push on
their patients. Ill keep yall posted on my weight situation. KitKat maybe you should go back to your old medicine. Good luck to all.
I am 21 years old and i have been taking zoloft 50mg for about 18 months now. I have gained 30lbs, i am 5'2 and weighed 102lbs. in june of 2004 when i began the medication and i weighed in at 134lbs just the other day november of 2005, went from size 1 in jeans to a size 7. within the time of taking the meds i was not placed on the medication due to depression but for PMDD. I never suffered from depression until the rapid weight gain from the medication ruined my life. it took me a long time to realize why i was gaining so much weight and had a hunch that maybe it was the zoloft. Finally i decided to do research online and i was so happy to find out how many people are going through the same thing i am and i am absolutly disgusted at the doctors that just hand the medication out to people. i asked my doctor if the meds could be the cause of my weight gain and he told me no and did not have any other explaination. i also suffered from really bad dizzy spells and have been in the hospital because of it. Even at the hospital they took blood and they didn't even tell me that zoloft could have been the cause. in fact they could not find out what was giving me the dizzy spells. i think it is so sad how uneducated doctors are about these drugs. Or even woarse i believe the doctors just tell you anything so that you have to come to their office every month to have the prescription filled and pay your co-pay so that they make more money. so sad i tell ya. Zoloft's website was not helpful either because they even say on their website that the meds don't make you gain weight but it is kind of funny how many people just gained a lot of weight in such a short period of time while on the drug. The makers of zoloft should be arrested!!!! i am very upset about how much my life has changed for the bad since taking zoloft and all the oh-well attitude from the makers of zoloft and my doctor.
I might have a solution on losing weight but first let me explain something. My wife had back surgery a few months ago and she suffers from depression and anxiety. Also she is on a total of 12 different medications ranging on medicines for her back, blood pressure, cholestrol, depression, anxiety and such. Since her surgery she has gained weight even though the spine surgeon has her on an aggressive exercise and I will explain her exercise program. On the very first day from getting home from the hospital she had to walk 5 times for 5 minutes each. Each day she had to increase the walks by one minute and walk 5 times daily until she was up to 5 walks daily for 30 min. each. Yes that is 5x30= 2 and a half hours a day walking! No amount of puttering around the house counts, it has to either be outside or in a shopping mall. There is no such thing as her sleeping in, she sets the alarm clock for 5:30 A.M. and WE start our walks. The spine surgeon will not allow her to use a treadmill as he thinks that would do her more harm than good. WALK WALK WALK.
The exercise isn't the only thing! She is on a 1000-1200 calorie diet a day. She has to plan what she eats a day and she has educated herself by looking online how many calories each thing she eats has.
Hopefully someday this will all pay off and it will be worth it. Maybe a similiar exercise program and diet will help someone else here. cbsr
for the past 3-4 yrs,ive triedzoloft,wellbutrin,celexa,and now prozac,all with zanex on the side.i have also for some reason put on 65 lbs over the past 3 yurs.im d-pressed about that
i have done alot of reading the last 2 days on line about weight gain and anti dprssnts.hw true is this?
doctors dont tell you
im going in tomorrow to try to come off of them for good.ide rather have my normal weight and be happier,and look for natural help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.